MAUDE Adverse Event Report: ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT

ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT
Model Number STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 02/15/2024, it was reported by an arthrex subsidiary employee via email that an ar-1250lt step drill for 3.0mm bio-suturetak broke and got stuck in the patient's bone.The broken fragments were not retrieved and remain in the patient.This was discovered during a procedure on (b)(6) 2024.No further information was provided.Additional information requested.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18818191
Report Number1220246-2024-01245
Device Sequence Number19914704
Product Code HWE
UDI-Device Identifier00888867006287
UDI-Public00888867006287
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Device Catalogue NumberAR-1250LT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown